MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS
Model Number IPN037078
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The doctors in ccu were placing a radial arterial line in patient.They did not have any difficulty advancing the wire but when they advanced the catheter they met resistance.They removed both the wire and catheter and found the wire was bent and a piece of the white catheter tip was broken off.An ultrasound and "other tests" performed to determine if the tip had come off within the patient and the tip was not located in the patient.The patient's condition was reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn #(b)(4).The customer returned one catheter from a ra catheterization device.Signs-of-use in the form of biological material was observed.Visual analysis revealed that the catheter body was severed.The severed portion was not returned for analysis.Microscopic examination revealed that the point of separation was relatively smooth and uniform, indicating that contact with sharps caused or contributed to this event.Scratch marks were also observed directly adjacent to the separation.The catheter total length measured 53mm, which indicates that at least.628"-.668" of the catheter body was severed and not returned (per measurement in the catheter graphic).The catheter body outer diameter measured.045" , which is within the specification limits of.044"-.047" per the catheter extrusion graphic.The catheter body inner diameter measured.032", which is within the specification limits of.031"-.034" per the catheter extrusion graphic.A lab inventory introducer guide wire with a diameter of.018" was inserted through the catheter.Little to no resistance was observed.Performed per ifu statement, "stabilize position of introducer needle and carefully advance spring-wire guide into vessel using spring-wire guide handle".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "once the catheter is partially threaded off the needle, do not attempt to advance needle into catheter again - this may cause catheter damage.Do not attempt to remove needle protection assembly from needle".The report of a separated arterial catheter was confirmed through complaint investigation.Visual analysis revealed that the catheter body was separated towards the distal tip.Microscopic examination of the point of separation revealed that the damage appears consistent with the catheter body being threaded back over the needle bevel during insertion.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 1-3/4"
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11903815
Report Number9680794-2021-00263
Device Sequence Number4420981
Product Code DQY
UDI-Device Identifier10801902121551
UDI-Public10801902121551
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberIPN037078
Device Catalogue NumberAK-04020-SPC
Device Lot Number13F21B0164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1